Come off Citalopram - no withdrawal yet?? and starting sertraline?
- 29 Mar 2016 by blueberry8
- 30 Mar 2016
- depression, anxiety, insomnia, generalized anxiety disorder, citalopram, sertraline, withdrawal
I am in the process of switching from citalopram to sertraline for depression, anxiety, obsessive thoughts and insomnia. I was on 40mg (had been for a year), dr said cut it down over a week then start on 50mg sertraline... so the first 2 days I took 20mg then for 4 days I took 10mg, then nothing for 2 days. Have to say I've had hardly any withdrawal symptoms! Just yestetday and today I've been more tired than usual, and I've also felt a little dizzy for a few seconds at a time whilst walking around today. Other than that, nothing. Is it too early for withdrawal? Or could the lack of withdrawal mean they weren't doing much to begin with?? I never had a moment of thinking "oh they've definitely kicked in" but once I was taking 40mg I did gradually start to feel better for a few months. But then started going downhill again. Maybe citalopram just doesn't suit me?
I was told to stop citalopram completely before taking sertraline but dr didn't say how long for. Is 2 days long enough? She did say just reduce over a week then start the sertraline... I'm worried the withdrawal will hit me then I'll have sertraline side effects as well. Maybe I should halve the 50mg tablets for the first dew days?
Hi, i don;t think the directions given to you were sufficiently clear. Withdrawing from 40mg in a week is a pretty big deal as you hadn't started another SSRI at that point. I am surprised but very happy for you that you are feeling well. I get the impression that you should be starting the Sertraline on the 8th day from the start of the tapering of Citalopram... You might notice some induction side effects as it is a different active ingredient. It is important to report any symptoms to you primary physician, especially if this includes thoughts of harming yourself or suicidal thoughts. You can safely split the tablets, some people tend to take a half dose for the first week, then increase to the whole tablet. I would double check with your doctor though...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2012 • 2 answers
Posted 30 Jul 2012 • 5 answers
Posted 28 Feb 2014 • 2 answers
Posted 9 Nov 2015 • 2 answers
Posted 12 days ago • 4 answers